Thunderstorm Wind, Frederick
- When
- July 5, 1:43 AM EST
- Where
- Frederick County, Gore
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.267, -78.350
Trees were downed onto Route 259.
A thunderstorm with high winds moved through Frederick County during the pre-dawn hours of the 5th. The storm downed trees onto Route 259 near Gore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A thunderstorm with high winds moved through Frederick County during the pre-dawn hours of the 5th. The storm downed trees onto Route 259 near Gore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 4, 8:45 PM EST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON 945 PM EDT THU JUL 4 2002 LUCKILY THE MAJORITY OF THE FIREWORKS TONIGHT HAVE BEEN OF THE MANMADE KIND - MANY CALLS DURG THE PAST SVRL HRS FM OFFICIALS CONCERNING TRW DURG THE EVNG EVENTS. ASIDE FM A FEW POPCORN TRW CONVECTION HAS BEEN MINIMAL. CD FNT THROUGH WESTERN HALF OF NY STATE AND SHOULD ENTER CWA BTWN 06 AND 09Z. AM NOT WILLING TO REMOVE THE CHC POP FOR TRW AS LONG AS A CD FNT SITS TO THE N AND THE ATMOSPHERE OVER US HAS SO MUCH LOW LVL ENERGY. HAVE TWEAKED THE OVRNGT LOWS IN THE CITIES UP A LTL AS WE ARE BEGINNING THE NIGHT W/ SUCH WARM TEMPS - STILL LM90S IN BOTH DC AND BALT. .LWX... DC...NONE. MD...NONE VA...NONE. WV...NONE. WOODY
WVZ050-050645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON 150 AM EDT FRI JUL 5 2002 ...STRONG THUNDERSTORM OVER ROMNEY... AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROMNEY...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...FRENCHBURG AT 156 AM EDT SLANESVILLE AT 206 AM EDT DELRAY AT 212 AM EDT CAPON BRIDGE AT 220 AM EDT LEHEW...HIGH VIEW AT 228 AM EDT EXPECT SMALL HAIL...BRIEF GUSTY WINDS AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. MANNING
VAZ028-WVZ050-050715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON 216 AM EDT FRI JUL 5 2002 ...STRONG THUNDERSTORMS IN THE NORTHERN SHENANDOAH VALLEY... AT 216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF CAPON BRIDGE...OR ABOUT 14 MILES EAST OF ROMNEY...MOVING SOUTHEAST AT 30 MPH. RADAR ALSO INDICATED A STRONG THUNDERSTORM JUST WEST OF WINCHESTER...ALSO MOVING SOUTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT CAPON BRIDGE...LEHEW...HIGH VIEW...ROCK ENON SPRINGS...WILDE ACRES...AND CROSS JUNCTION. EXPECT HEAVY RAIN...SMALL HAIL AND GUSTY WINDS IN THE PATH OF THESE STORMS. MANNING
The Sterling radar (KLWX), 81 km away, was scanning. The volume nearest the first event began at 06:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed onto Route 259.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5308150.